Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 21, 2007, 9:26 PM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 9:26 PM CDT (02:26 UTC)
- Expired
- May 21, 2007, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 89 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 220228
SVREWX
TXC465-220330-
/O.NEW.KEWX.SV.W.0200.070522T0226Z-070522T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT MON MAY 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...DEL RIO...COMSTOCK...
* UNTIL 1030 PM CDT
* AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
NORTH OF COMSTOCK TO COMSTOCK TO 13 MILES SOUTHWEST OF COMSTOCK
AND MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
8 MILES SOUTHWEST OF LOMA ALTA BY 1005 PM CDT...
DEL RIO BY 1025 PM CDT...
LAUGHLIN AFB BY 1030 PM CDT...
LAT...LON 3004 10117 2976 10126 2953 10147 2928 10080
2954 10072 2990 10071
$$2 follow-up statements
000
WWUS54 KEWX 220309
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CDT MON MAY 21 2007
TXC465-220330-
/O.CON.KEWX.SV.W.0200.000000T0000Z-070522T0330Z/
VAL VERDE TX-
1008 PM CDT MON MAY 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR VAL VERDE COUNTY...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTH OF DEL RIO...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF LAUGHLIN AFB AND 9 MILES NORTHEAST OF DEL RIO BY
1030 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3004 10117 2976 10126 2953 10147 2928 10080
2954 10072 3003 10073
$$000
WWUS54 KEWX 220330
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CDT MON MAY 21 2007
TXC465-220339-
/O.EXP.KEWX.SV.W.0200.000000T0000Z-070522T0330Z/
VAL VERDE TX-
1029 PM CDT MON MAY 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT
1030 PM CDT...
THE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH EASTERN VAL
VERDE COUNTY AND IS CAPABLE OF PRODUCING HAIL...STRONG WINDS...AND
FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT
UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3004 10117 2976 10126 2953 10147 2928 10080
2954 10072 3003 10073
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:36 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 21, 6:36 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT MON MAY 21 2007 .AVIATION... THE MOST IMMEDIATE CONCERN IS THE AREA OF TS WEST OF DRT. THESE STORMS ARE HAVING A HARD TIME MOVING TOWARD THE BORDER...BUT THERE WILL BE SOME LIGHTNING AND A GOOD CHANCE FOR RAIN AT DRT UNTIL AROUND 04Z. THERE IS A CHANCE FOR TS AT AUS AND HYI LATER TONIGHT BETWEEN 07 AND O9Z. OTHERWISE CIGS AT THE I-35 AIRPORTS WILL DROP DOWN TO MVFR AFTER 09Z. && .PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 21 2007/ DISCUSSION... LATE AFTERNOON HEATING, MID LEVEL COOLING AND THE WEST TEXAS DRY LINE WILL BE THE BREEDING GROUNDS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME MAY MOVE ACROSS THE EDWARDS PLATEAU, PER SPC DISCUSSION. OTHERWISE, THE SPRING TRANSITION CONTINUES. THE WESTERLIES CONTINUE TO SEND LONG WAVE TROUGHS ACROSS THE U.S. BUT THEY ARE NOT REACHING AS FAR SOUTH AS BEFORE. ALSO THE UPPER RIDGE IS BEGINNING TO NUDGE WESTWARD INTO TEXAS, RESULTING IN A SWITCH FROM CONTINENTAL AIR TO TROPICAL AIR. THE PREVIOUSLY ANNOUNCED WEAK COLD FRONT DUE TO ENTER THE HILL COUNTRY THURSDAY IS NOW NOT GOING TO MAKE IT THAT FAR SOUTH. BY FRIDAY THE UPPER HIGH IS PROGGED TO HAVE A GOOD HOLD ACROSS THE EASTERN 2/3RD OF THE U.S. WITH ATMOSPHERIC WINDS FROM THE EAST AND SOUTHEAST. THIS WOULD SEND A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS FRIDAY AND SATURDAY WITH NOCTURNAL AND SEABREEZE SHOWERS. THE TROPICAL TAP SHUTS OFF SUNDAY WITH MAX TEMPS RETURNING TO NORMAL LEVELS OF NEAR 90. HOWEVER, IF THE TROPICAL TAP DOES NOT DEVELOP, CLOUD COVER/SHOWERS WILL BE SEVERELY LIMITED AND TEMPS WILL RETURN TO ABOVE NORMAL LEVELS. POP-WISE, SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE OVER THE NEXT SEVERAL DAYS DUE TO MINOR DISTURBANCES TRAVERSING THE REGION THROUGH THURSDAY. THEN A SWITCH TO TROPICAL SHOWERS AND THUNDERSTORMS AFFECTING THE EASTERN HALF LATER IN THE WEEK. BY WEEKS END, SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED BY LOWERING P.W.S AND LACK OF SURFACE BASED FOCUS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 70 86 71 88 / 50 30 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 83 67 87 71 87 / 50 30 30 20 20 DEL RIO INTL AIRPORT 83 71 88 72 91 / 40 40 10 - - SAN ANTONIO INTL AIRPORT 81 70 86 71 87 / 50 30 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/05
Hazardous weather outlook, May 21, 3:27 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT MON MAY 21 2007 TXZ171>173-183>194-202>209-217>225-228-221200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 327 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 284 IS IN EFFECT UNTIL 11 PM CDT...FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS IN MEXICO AND MOVE TOWARDS THE RIO GRANDE. THE MAIN THREAT FROM THESE SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE PERIOD. ON THURSDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE RIO GRANDE PLAINS THIS EVENING.
In the hours before
Special weather statement, May 21, 7:56 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 756 PM CDT MON MAY 21 2007 TXZ183-220200- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 756 PM CDT MON MAY 21 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN VAL VERDE BY 8 PM. THIS LINE IS MOVING TOWARD THE EAST AT 25 MPH. THUNDERSTORMS WITHIN THE LINE ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH AND WIND GUSTS UP TO 35 MPH. THERE WILL ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL TOTALS WILL BE AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THESE STORMS WILL MOVE ACROSS A LINE FROM PANDALE TO LANGTRY BY 8:30 PM AND THEN JUNO TO COMSTOCK BY 9 PM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:04 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 21, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 54 min |
| May 21, 10:26 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| May 21, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 21, 10:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 60 min |
| May 21, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 30 min |
| May 21, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 27 min |
| May 22, 12:30 AM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.